MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7213
Medical Device Problem Codes Difficult to Advance (2920); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/15/2021
Type of Reportable Event Malfunction
Event or Problem Description
Deportable based on device analysis completed on 30-dec-2021.It was reported that shaft kink and advancing difficulties were encountered.The target lesion was located in a coronary artery.A 3.25mm x 15mm nc emerge balloon catheter was advanced for dilatation.However, during insertion, the physician noted that the shaft was breaking with even gentle flexion applied and was breaking in many places.The balloon failed to advance as it was bending in multiple places along the shaft.The device was removed intact and the procedure was completed with a different device.No patient complications were reported.However, returned device analysis revealed a hypotube separation.
 
Additional Manufacturer Narrative
Device evaluated by mfr: returned product consisted of an nc emerge balloon catheter.Photo media review showed multiple separations to the device and an estimated 4 total parts to the device.The overall length of the device is 143cm +/- 5cm.The total length of device returned was 100cm in total.The device was visually and microscopically examined.There was contrast in the inflation lumen and blood in the guidewire lumen.The balloon was tightly folded.At 44.8cm from the strain relief, the hypotube was separated.The separated ends of the hypotube were ovaled in shape indicating the device was kinked prior to separation.The hypotube separation would prevent the device from advancing during use.

Brand Name
NC EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key13311399
Report Number2134265-2022-00234
Device Sequence Number4934092
Product Code LOX
UDI-Device Identifier08714729846536
UDI-Public08714729846536
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K141236
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/10/2023
Device Model Number7213
Device Catalogue Number7213
Device Lot Number0027466329
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/30/2021
Initial Report FDA Received Date01/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown